MEDOS INTERNATIONAL SARL COOLPULSE CURVE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
225031 |
| Medical Device Problem Codes |
Device Remains Activated (1525); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by a distributor in malaysia that during a (acl) anterior cruciate ligament and meniscus repair surgical procedure on an unknown date the coolpulse curve device had issues halfway through the case.It was stuck at coagulation no matter which handpiece button was pressed.And at times, coagulation would be activated even when the buttons were not pressed.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, it was retained by the customer, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the device comes in used condition.The suction tube shows saline residues.The active tip shows signs of activation.The cable, connector and pins are in good condition.On functional test, the device was connected to the test generator, the electrode was immediately recognized.On hand function mode, the ablation function was activated for one minute, the electrode worked as intended.The coagulation function was activated for one minute, the electrode worked as intended.The function mode was changed to foot pedal mode.The ablation function was activated for one minute, the electrode worked as intended.The coagulation function was activated for one minute, the electrode worked as intended.The device will be sent to the manufacturer for further evaluation.Manufacturer evaluation result for coolpulse curve: the device was not received in its original package.The tip is in a used condition.Handle assembly is in good condition.Cable and plug are in good condition.Saline residue visible in suction tube.Electrical checks: the device passed all parameters.Functional checks: the device failed the flow test pre activation and post activation.From our investigation we were unable to confirm the customer reported functional problem that halfway through the case, there were issues with the probe.It was stuck at coagulation no matter which handpiece button was pressed.And at times, coagulation will be activated even when the buttons were not pressed.Testing at atl uk shows the returned device was immediately recognized and found to pass electrical testing and functional testing with the exception of the flow test which was recorded as slightly below the minimum flow value.Activation was found to be consistent with all buttons functioning as expected.The returned complaint device buttons were found to perform as expected however visual inspection of the switches recorded that switch sw3 was deteriorated and inspection around the base connector block/pcb revealed areas of a green substance (possibly corrosion) on the connector surface.A capa investigation has already been initiated to investigate similar reported events of continuous activation/stuck buttons in an effort to determine root cause and identify any potential preventative /corrective actions, this complaint will be added to the scope of this capa which is currently in the root cause phase.In addition to the atl uk internal investigation a supplier investigation has also been initiated to investigate the switch pcb assembly components.The root cause of the customer reported issue could not be determined at this stage and further investigation is being conducted under capa.The overall complaint was not confirmed as the observed condition of the coolpulse curve would not contribute to the complained device issue.This product issue was identified during the investigation by the supplier.This product issue will be addressed through the supplier quality system.Depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.